spotty rash...

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

spotty rash...

Postby cheerleader » Tue Mar 11, 2008 8:46 am

Husband is seeing derm. doc on Thursday. He's had a strange, spotty rash on top of both feet, shins since last year's dx, prior to taking any meds or supplements for MS. Looks like purple and brown freckles. His neuro saw them last year and said there was no connection to MS. We've been so focused on helping his MS symptoms and removing basal cells on face and torso, that this rash has continued without the derm seeing it. Saw him in shorts and sandals yesterday and called the doc. yikes!

Doing some cursory searches, his purple, brown freckle-like purpura...could be Schamberg's, vasculitis or related to EBV virus. He'll need another biopsy, lucky guy.

Any other spotty legs and feet out there? 'fess up.

never dull,
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5015
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Advertisement

Postby jimmylegs » Tue Mar 11, 2008 10:07 am

not me, i have cherry angiomas on the torso, plus some other new spotty mysteries also on torso, haven't figured the new ones out yet but they look vaguely psoriatic... yay...
User avatar
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby cheerleader » Tue Mar 11, 2008 11:27 am

cherry angiomas....
I think I've had those, JL- chocolate covered, right? :)
sorry about the psoriasis though.

I found a pic of the rash....at first I thought it was just more freckles, but then they spread and turned red.

http://www.nlm.nih.gov/medlineplus/ency ... s/2544.htm

Wondering if he has vasculitis?
we'll see Thursday.
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5015
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby jimmylegs » Tue Mar 11, 2008 1:38 pm

really does look freckley!
User avatar
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby DavidR » Wed Mar 12, 2008 3:11 pm

I experienced a similar rash, although not as severe as your medline photo, immediately prior to my demylinating attack last year. My rash was on my torso and I got acne on my face at about the same time. I don't recall having a rash or acne since adolescence. The neuros said the skin condition was not related to the dymlynating attack ... just a coincidence. I used the acne as an excuse to get a prescription for minocycline from the dermatologist.
User avatar
DavidR
Getting to Know You...
 
Posts: 24
Joined: Mon Jul 09, 2007 3:00 pm
Location: Minnesota

Postby cheerleader » Wed Mar 12, 2008 4:28 pm

Husband saw the doc today, because it was getting worse. The spots are broken blood vessel spots, and he had blood drawn for leukemia and vasculitis. He sees derm tomorrow, and blood work will be done tomorrow.
Will keep you all posted
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5015
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby Loobie » Wed Mar 12, 2008 5:20 pm

Good luck with that. I mean s&%! You guys got some stuff going on. I don't say that sarcastically or mean to make like by that statement. I mean I'm right there with you. It just sucks when you hear about people who have MS coming down with something on top of it. I will really send out the good vibes and pray for the best that it's just from you switching laundry soap! Best of luck.

Lew
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby cheerleader » Thu Mar 13, 2008 3:11 pm

Drug-induced vasculitis purpura from the enhancing agent in the MRI dye. Apparently, you can be allergic to the MRI enhancing dye, gadolinium. Who knew? This is why the rash appeared last year, 2 weeks after MRI, and same thing this year.
http://www.emedicine.com/derm/topic104.htm

Thanks for the prayers and good thoughts, Lew. They are always appreciated. Gotta love the internet. We'll see if the blood work confirms my hunch. The docs don't see this very often.

Lots of bad stuff related to gadolinium allergy- beware....

http://www.resource4thepeople.com/defec ... inium.html

I need a nap.
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5015
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby AllyB » Fri Mar 14, 2008 2:49 pm

Whew, AC. I am glad that it is an allergy - but it is still very serious - I have heard of fatalities from allergies to enhancing agents used in both MRI and (more commonly) CT scans (they use an iodine-based contrast for CT), scary stuff, so it is really good that you have discovered this. These allergies seem to get worse with each exposure, which is a shame as MRI scanning with contrast is so useful with ms, but it is not essential to treatment. How is he feeling now?

I don't know all the science (you will know much more), but isn't how the body reacts to an allergen similar to how it acts during an ms flare, but with ms it is attacking the CNS as the 'foreign body', not the allergen? Also, there is thought to be some kind of a blood vessel inflammatory relationship to the initial formation of ms lesions, so do you think this vasculitis/allergy may be in some way related to his ms?

Anyway, good thoughts and prayers to you and your husband - as Lew said, it is especially awful to be hit with another illness on top of ms, but from reading your posts, you seem to be very strong together (you and your husband) so in that way you are blessed and that strength will get you through this.
Take care.
Al
User avatar
AllyB
Family Elder
 
Posts: 360
Joined: Sun Apr 22, 2007 3:00 pm

Postby viper498 » Fri Mar 14, 2008 3:12 pm

Cheerleader,

I actually have developed a really dark freckling on my legs, on both of them but only on the inside half just above my socks. I where the kind of socks that only go an inch above the ankles or so. I've always had freckles on my face and a few on my legs but the summer before last I noticed that the "Freckles" on the inside of my legs were getting darker. Now it really shows when I where sandles and shorts, so now I don't where shorts! :( It looks bad. I never talked to a doctor about it. But now your post makes me wonder what this is. Its strange that it would be localcized on the inside half of my legs just above the sock line. It only goes for about 4.5 inches on both legs and stops just below where my calf muscle is defined.

Maybe I should see a doctor about it as well?

Brock
User avatar
viper498
Family Elder
 
Posts: 428
Joined: Sun Oct 09, 2005 3:00 pm
Location: Missouri, USA


Return to General Discussion

Who is online

Users browsing this forum: No registered users